Alert archive / Ohio / River Flood Warnings in 2017

River Flood Warning 48, NWS Cleveland, OH

June 18, 2017Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 18, 2017, 11:33 PM EDT for Stark County, Ohio. It took effect at Jun 19, 2017, 12:25 AM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Jun 18, 2017, 11:33 PM EDT (03:33 UTC)
In effect from
Jun 19, 2017, 12:25 AM EDT
Expired
Jun 19, 2017, 12:30 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Stark County, OH

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 9.89 ft at Jun 19, 2017, 1:00 AM EDT.

actionminormoderatemajor51006/1906/20
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

740 
WGUS41 KCLE 190333
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1133 PM EDT Sun Jun 18 2017

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-191133-
/O.NEW.KCLE.FL.W.0048.170619T0425Z-170619T1630Z/
/NHSO1.1.ER.170619T0425Z.170619T0700Z.170619T1030Z.NO/
1133 PM EDT Sun Jun 18 2017

The National Weather Service in Cleveland has issued a 

* Flood Warning for 
  The Nimishillen Creek Near North Industry
* until Monday afternoon.
* At 11 PM the stage was 8.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late tonight and rise to near 
  9.9 feet by early Monday morning. The river will fall below flood 
  stage by Monday morning.
* At 9.5 feet...Flooding south of Canton from Ridge Avenue to 
  Allenford.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138

$$
BM
3 follow-up statements
354 
WGUS41 KCLE 190428
FLWCLE
BBULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1228 AM EDT Mon Jun 19 2017

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-191228-
/O.EXT.KCLE.FL.W.0048.000000T0000Z-170619T2117Z/
/NHSO1.2.ER.170619T0332Z.170619T0800Z.170619T1517Z.NO/
1228 AM EDT Mon Jun 19 2017

...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for 
 The Nimishillen Creek Near North Industry 

* until this afternoon.
* At 12 AM the stage was 9.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* The river will continue rising to near 10.8 feet by early this 
  morning. The river will fall below flood stage late this morning.
* At 11.0 feet...Several low lying roads near the creeks flooded. 
  This includes southeast Baum Street, Cheyenne Street, and southeast
  Sparta Avenue.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138

$$
BM
546 
WGUS81 KCLE 191027
FLSCLE
Flood Statement
National Weather Service Cleveland OH
627 AM EDT Mon Jun 19 2017

...The flood warning continues for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-191730-
/O.EXT.KCLE.FL.W.0048.000000T0000Z-170619T1730Z/
/NHSO1.1.ER.170619T0332Z.170619T0630Z.170619T1130Z.NO/
627 AM EDT Mon Jun 19 2017

The flood warning continues for 
  the Nimishillen Creek Near North Industry
* until this afternoon...or until the warning is cancelled.
* At  6:15 AM Monday the stage was 9.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 9.0 feet.
* Forecast...the river will fall to below flood stage this 
  morning.
* At 9.5 feet...Flooding south of Canton from Ridge Avenue to 
  Allenford.
* At 8.0 feet...Creek out of banks. Threatening low lying roads 
  between North Industry and Howenstine.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$
628 
WGUS81 KCLE 191623
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1223 PM EDT Mon Jun 19 2017

...The flood warning is cancelled for the following rivers in Ohio...

  Nimishillen Creek Near North Industry

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC151-191653-
/O.CAN.KCLE.FL.W.0048.000000T0000Z-170619T1730Z/
/NHSO1.1.ER.170619T0332Z.170619T0630Z.170619T1352Z.NO/
1223 PM EDT Mon Jun 19 2017

* At 12:15 PM Monday the stage was 8.0 feet. 
* No flooding is currently forecast.
* Flood stage is 9.0 feet.

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:08 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 18, 9:08 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
908 PM EDT Sun Jun 18 2017

.SYNOPSIS...
A cold front across northwest Ohio will move to the Appalachians
by daybreak. An upper level trough will persist across the area
into the middle of the week. High pressure will gradually build
east into the region Tuesday into Wednesday. Another cold front
should push into the area by Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
The severe thunderstorm watch has been cleared. Will continue
to keep at least a small chance of showers and thunderstorms in
the forecast until the front is east of the area. At 9 PM the
front seemed to be from near Sandusky southwest to near Findlay.
It will until the pre-dawn hours for the front to move east of
the forecast area. Will take a look at temperatures with a quick
update on toward 1030 PM. No other changes for the evening
update.

Previous Discussion...
Convergence along a prefrontal trough has moved eastward with
outflow that was generated by the thunderstorms across the
eastern CWA. Convergence near and ahead of the front has drifted
into NW OH. This should continue to move eastward through the
evening under limited instability. We will monitor it as it
drifts eastward.

So after some evening thunderstorms we should transition to
scattered showers before drying out from west to east through
sunrise. As the drier air arrives it will allow temperatures to
drop lower than the last couple nights. Lows should dip into the
lower to middle 60s. Coolest across the west.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
An upper level trough will linger across the region into the
middle of the week. This as a couple ripples of jet energy pass
through it. So expect to see at least some scattered showers
Monday through Tuesday evening. These chances should shift
eastward with the trough on Wednesday as surface high pressure
moves into Ohio. There may be enough instability across the area
MOnday afternoon to generate a few rumbles of thunder.

It will be cooler through the short term with temperatures
running near to slightly below seasonal averages.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Fairly zonal upper flow shown for Thu that will transition into a LW
trough that digs into the upper midwest by Sun. Think surface high
pressure and lack of upper support should limit coverage of possible
convection Thu but cold front slowly crossing area Fri into Sat
should provide the focus for more widespread activity. Increased
support from nearby upper trough will probably produce sct shra for
Sun with daytime heating.

Temps should warm Thu into Fri to be a little above normal then
trend cooler Sat thru Sun as cold front passes.

&&

.AVIATION /00Z Monday THROUGH Friday/...
Cold front almost east of the area with ongoing convection
generally east of a KCLE-KMFD line. Expect convection to
decrease through the evening hours. Mainly VFR overnight however
do expect some patchy fog development inland areas. Did bring
fog into KMFD after 06z but for now left it out elsewhere.
Monday mostly VFR however there will be a trough aloft across
the area which will support convective cumulus cigs around bkn-
ovc045-050 through much of the day. Could also see a few
showers but again for now have left out.

OUTLOOK...Non-VFR possible at times Tues thru Fri in sct shra
and a few tsra.

&&

.MARINE...
SW winds 10 to 20 knots ahead of the cold front will shift a little
more toward the west tonight while speeds diminish a few knots. A
series of reinforcing cold fronts/troughs will move se across the
lake Mon into Tue veering winds to the west, maybe WNW for a while.
There may be periods where winds of 15 to 20 knots could produce
near SCA conditions.

High pressure will spread ne into the lake Wed to calm the winds.
The high will shift off to the east by Thu to allow a warm front to
lift across the lake and result in south winds of about 10 to 15
knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kosarik/Mullen
NEAR TERM...Kosarik/Mullen
SHORT TERM...Mullen
LONG TERM...Adams
AVIATION...TK
MARINE...Adams
Hazardous weather outlook, Jun 18, 9:11 PM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
911 PM EDT Sun Jun 18 2017

LEZ061-142>149-162>169-OHZ003-006>013-017>022-027>032-036>038-047-
200115-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock-Seneca-
Huron-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland-Wayne-
Stark-Marion-Morrow-Holmes-Knox-
911 PM EDT Sun Jun 18 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ014-023-033-089-PAZ001>003-200115-
Ashtabula Inland-Trumbull-Mahoning-Ashtabula Lakeshore-Northern Erie-
Southern Erie-Crawford-
911 PM EDT Sun Jun 18 2017

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Tonight.

High water will linger in some areas tonight from heavy rain during
the day Sunday. Never drive into flooded roads.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 18, 10:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1037 PM EDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     NILES                   41.19N 80.75W
06/18/2017                   TRUMBULL           OH   911 CALL CENTER

            A LARGE BRANCH WAS BROKEN BY THUNDERSTORM WINDS AND WAS
            HANGING ONTO A ROAD.

&&

KING
Local storm report, Jun 18, 11:09 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1109 PM EDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     BROOKFIELD CENTER       41.24N 80.56W
06/18/2017                   TRUMBULL           OH   911 CALL CENTER

            ONE TREE DOWN BY THUNDERSTORM WINDS.

&&

KING
Local storm report, Jun 18, 11:10 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1110 PM EDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     HUBBARD                 41.16N 80.57W
06/18/2017                   TRUMBULL           OH   911 CALL CENTER

            ONE TREE DOWN BY THUNDERSTORM WINDS.

&&

KING
Local storm report, Jun 18, 11:13 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CLEVELAND OH
1113 PM EDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     BROOKFIELD CENTER       41.24N 80.56W
06/18/2017                   TRUMBULL           OH   911 CALL CENTER

            ONE TREE DOWN BY THUNDERSTORM WINDS.

&&

KING
Local storm report, Jun 18, 11:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1116 PM EDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     BROOKFIELD CENTER       41.24N 80.56W
06/18/2017                   TRUMBULL           OH   911 CALL CENTER

            TWO TREES DOWN BY THUNDERSTORM WINDS.

&&

KING
Local storm report, Jun 18, 11:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 PM EDT SUN JUN 18 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     3 N CONNEAUT LAKE       41.67N 80.30W
06/18/2017                   CRAWFORD           PA   911 CALL CENTER

            SEVERAL TREES DOWN BLOCKING STATE ROUTE 18 NEAR COUNTY
            ROAD 618

&&

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 11:20 PM EDTAreal Flood WarningCLEHolmes, Knox6 hr
Jun 19, 2:55 AM EDTAreal Flood WarningCLEStark6 hr
Jun 19, 2:32 PM EDTSpecial Weather StatementCLEHancock, Lucas, Wood, Wyandot118 min
Jun 19, 4:02 PM EDTSpecial Marine WarningCLE88 min
Jun 19, 4:49 PM EDTSpecial Marine WarningCLE86 min
Jun 19, 4:51 PM EDTSevere Thunderstorm WarningCLECrawford, Morrow, Richland39 min
Jun 19, 4:58 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lorain31 min
Jun 19, 5:15 PM EDTSevere Thunderstorm WarningCLEAshland30 min
Jun 19, 7:04 PM EDTSevere Thunderstorm WarningCLEAshtabula41 min

Nearby

River Flood Warnings in Ohio, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.